Oklahoma, 2006

Damaging Wind in Oklahoma, August 21, 2006

August 21, 2006 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 21, 2:04 PM CST, 26 minutes earlier.

Area forecast discussion, Aug 21, 2:04 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
304 PM CDT MON AUG 21 2006

.DISCUSSION...
UPPER TROF MOVING ACROSS THE CENTRAL PLAINS THIS AFTERNOON WILL
REACH THE TENNESSEE VALLEY BY TUESDAY AFTERNOON. THIS SHOULD HELP
WEAKEN AND SHOVE THE UPPER RIDGE WHICH HAS LINGERED OVER THIS
REGION PAST FEW DAYS INTO WEST TEXAS. THE WEAK CONVERGENCE ZONE
WHICH WORKED SOUTH INTO THE CWA THIS MORNING...RETREATED NORTH
SOME THIS AFTERNOON. THIS HAS RESULTED IN SCATTERED CONVECTION
ACROSS SOUTHEAST OKLAHOMA AND ADJACENT AREAS OF NORTHEAST
TEXAS...EASTWARD ACROSS SOUTHWEST ARKANSAS. ALSO...ISOLATED
CONVECTION WAS DEVELOPING ACROSS NORTHCENTRAL LA. WILL GO WITH THE
HIGHEST POP...30 PERCENT...TONIGHT IN THESE AREAS...AS BOUNDARIES
LINGER FROM AFTERNOON ACTIVITY. THINKING IS THAT MOST WILL BE GONE
BY MIDNIGHT...BUT LEAVING SAME POP THROUGHOUT ALL OF TONIGHT WITH
THE UPPER TROF POSSIBLY KEEPING SOME LIFT GOING. EVENING SHIFT
CAN ADJUST AS NEEDED. ON TUESDAY...LOT OF UNCERTAINTY ON WHERE THE
BOUNDARY WILL BE LOCATED...AND MODELS DO NOT AGREE. NAM IS FAIRLY
WET ACROSS ALL OF THE CWA WHILE THE OLD NGM IS DRIEST. WILL GO
WITH THE NGM...AS IT WAS INITIALIZING TODAYS CONVECTION THE BEST.
THE CONVERGENCE BOUNDARY BEGINS TO SINK SOUTHWEST WITH DRIER AIR
MOVING IN FROM THE NORTHEAST WEDNESDAY. WILL GRADUALLY DECREASE
POPS WITH TIME...AND CARRY ONLY DIURNAL SLIGHT CHANCE POPS FROM
THURSDAY THROUGHOUT REMAINDER OF FORECAST. TEMPS WILL MODERATE
SOME OVER THE NEXT FEW DAYS WITH LIGHT EAST TO NORTHEAST WINDS.
WINDS RETURN TO SOUTHERLY BY THE WEEKEND...WITH READINGS A LITTLE
WARMER. HOWEVER...WITH THE STRONG SUBSIDENCE FROM UPPER RIDGE...
TEMPS SHOULD HOLD BELOW THE 100 DEGREE MARK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  74  95 /  20  30  30  20
MLU  74  94  73  94 /  30  30  30  20
DEQ  74  94  70  94 /  30  30  20  10
TXK  75  95  72  94 /  30  30  20  10
ELD  74  95  71  95 /  30  30  20  10
TYR  75  99  75  96 /  20  30  30  20
GGG  76  97  74  96 /  20  30  30  20
LFK  74  99  74  97 /  20  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...LAFAYETTE...MILLER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...NONE.
TX...HEAT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
     ANGELINA...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RUSK...SABINE
     TX...SAN AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND
     WOOD.

&&

14/11
Hazardous weather outlook, Aug 21, 11:00 AM CST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON AUG 21 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-221100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON AUG 21 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NEAR A
STATIONARY FRONTAL BOUNDARY ACROSS THE NORTHERN SECTIONS OF
THE AREA THIS AFTERNOON. ISOLATED THUNDERSTORMS ARE POSSIBLE OVER
REMAINING PARTS OF THE REGION. A FEW STORMS MAY REACH SEVERE
LIMITS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED.
IN GENERAL...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...
GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.

A HEAT ADVISORY IS IN EFFECT FROM NOON THROUGH 700 PM CDT FOR
EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST AND NORTHCENTRAL
LOUISIANA...SOUTH OF A MOUNT VERNON TEXAS TO TEXARKANA AND EL DORADO
ARKANSAS LINE. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 105 TO
108 DEGREES IN THIS AREA. PEOPLE ARE ADVISED TO CONTINUE PRECAUTIONS
AGAINST EXPOSURE TO THE HOT AND HUMID WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS IS NOT EXPECTED TODAY OR TONIGHT.

14

The radar

The Western Arkansas radar (KSRX), 145 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McCurtain

When
August 21, 2:30 PM CST
Where
McCurtain County, Glover
Measured
56 kt (64 mph) estimated gust
Property damage
$40,000
Reported by
NEWSPAPER
Coordinates
34.067, -94.900

A few trees were downed in the community including one that fell across a tractor and another tree fell across a home.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529779.